Scattering of light from particles with semisoft boundaries

Serkan Sahin, Greg Gbur, Olga Korotkova

Research output: Contribution to journalArticlepeer-review

47 Scopus citations


A three-dimensional multi-Gaussian function, being a finite sum of Gaussian functions, is adopted for modeling of a spherically symmetric scatterer with a semisoft boundary, i.e. such that has continuous and adjustable drop in the index of refraction. A Gaussian sphere and a hard sphere are the two limiting cases when the number of terms in multi-Gaussian distribution is one and infinity, respectively. The effect of the boundary's softness on the intensity distribution of the scattered wave is revealed. The generalization of the model to random scatterers with semisoft boundaries is also outlined.

Original languageEnglish (US)
Pages (from-to)3957-3959
Number of pages3
JournalOptics Letters
Issue number20
StatePublished - Oct 15 2011

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics


Dive into the research topics of 'Scattering of light from particles with semisoft boundaries'. Together they form a unique fingerprint.

Cite this